Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 176, NWS Columbia, SC

December 4, 2005McDuffie County, Richmond County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Dec 4, 2005, 4:47 PM EST for McDuffie County, Richmond County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 4, 2005, 4:47 PM EST (21:47 UTC)
Expired
Dec 4, 2005, 5:23 PM EST
In force
36 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

Counties McDuffie County, GA, Richmond County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
400 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 042147
SVRCAE
GAC189-245-042230-
/O.NEW.KCAE.SV.W.0176.051204T2147Z-051204T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
447 PM EST SUN DEC 4 2005

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHMOND COUNTY IN EAST CENTRAL GEORGIA
  MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 530 PM EST

* AT 443 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 21 MILES WEST OF FORT GORDON...OR ABOUT 10 MILES
  SOUTH OF THOMSON...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HEPHZIBAH AND AUGUSTA.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0,
7 7 5, 7 1 9 9.

LAT...LON 3343 8235 3336 8230 3345 8217 3348 8196
      3325 8194 3323 8210 3331 8218 3327 8228
      3332 8235 3332 8239 3335 8244 3336 8255
      3340 8255

$$

CAL
2 follow-up statements
000 
WWUS52 KCAE 042214
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
514 PM EST SUN DEC 4 2005

GAC189-042224-
/O.CAN.KCAE.SV.W.0176.000000T0000Z-051204T2230Z/
MCDUFFIE GA-
514 PM EST SUN DEC 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR MCDUFFIE COUNTY IS
CANCELLED...

LAT...LON 3345 8217 3347 8202 3348 8201 3348 8196
      3326 8194 3324 8210 3332 8218 3328 8228
      3332 8234

$$

GAC245-042230-
/O.CON.KCAE.SV.W.0176.000000T0000Z-051204T2230Z/
RICHMOND GA-
514 PM EST SUN DEC 4 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR RICHMOND COUNTY...

AT 513 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES WEST OF FORT GORDON...OR ABOUT NEAR 
GROVETOWN...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HEPHZIBAH AND AUGUSTA.

LAT...LON 3345 8217 3347 8202 3348 8201 3348 8196
      3326 8194 3324 8210 3332 8218 3328 8228
      3332 8234

$$

CAL
000 
WWUS52 KCAE 042223
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
524 PM EST SUN DEC 4 2005

GAC245-042234-
/O.CAN.KCAE.SV.W.0176.000000T0000Z-051204T2230Z/
RICHMOND GA-
524 PM EST SUN DEC 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND COUNTY IS
CANCELLED...

LAT...LON 3345 8217 3347 8202 3348 8201 3348 8196
      3326 8194 3324 8210 3332 8218 3328 8228
      3332 8234

$$

CAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 2:57 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Dec 4, 2:57 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
257 PM EST SUN DEC 4 2005

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
WINDS NOT GETTING AS STRONG AS MODELS WERE ADVERTISING. SO HAVE
DROPPED LAKE WIND ADVISORY ACROSS THE CWA. SKIES CLEARED OUT
BEHIND S/W THAT MOVED THROUGH THIS MORNING. TEMPS HAVE REALLY SHOT
UP TODAY AND THUNDERSTORMS ARE DEVELOPING IN THE CENTRAL GA/AL
REGION AND WILL PROBABLY PROPAGATE IN THE MIDLANDS THIS EVENING.
WE HAVE BECOME SOMEWHAT UNSTABLE AND VERTICAL WIND SPEED SHEAR
LOOKS FAIRLY IMPRESSIVE. AS THE LOW THAT IS GETTING ORGANIZED IN
THE SRN PORTION OF LA MOVES THIS WAY...SHOWERS AND THUNDERSTORMS
WILL BECOME MORE NUMEROUS TONIGHT. COLD FRONT IS EXPECTED TO PASS
THROUGH AROUND 06Z TONIGHT. CAA WILL BEGIN TO MOVE INTO THE REGION
HOWEVER DEPENDING ON THE TRACK OF THE LOW CENTER WILL REALLY
DETERMINE THE HIGH TEMP FOR MONDAY. IF THE LOW TRACKS S OF US WE
WILL REMAIN IN NE FLOW AND BARELY GET INTO THE MID TO UPPER
50S...HOWEVER IF THE TRACK IS N OF US THEN WE WILL GET INTO THE
LOWER TO MIDDLE 60S. AM LEANING TOWARDS A NRN TRACK AND WILL GO
AROUND 60 TO LOWER 60S.

LOW EXITS THE AREA LATE MONDAY NIGHT AND INTO TUESDAY MORNING. AND
CLEARING WILL BE THE RULE FOR TUESDAY AS DRIER AIR MOVES INTO THE
REGION. REAL COLD AIR WILL BEGIN TO MAKE ITS WAY INTO THE AREA ON
TUESDAY NIGHT.

&&

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
VERY STRONG ARCTIC HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA
ON WED AND REMAIN OVER THE AREA THROUGH FRIDAY. HPC GUIDANCE IS
FORECASTING A LOW CENTER TO DEVELOP IN THE GULF OF MEXICO AND MOVE
ACROSS NORTH CENTRAL FL ON FRI...WHICH COULD MAKE FOR SOME
INTERESTING WEATHER FOR OUR REGION LATE IN THE WEEK. PUT IN ONLY
SLIGHT CHANCE OF SHOWERS LATE IN THE WEEK. TEMPERATURES WILL BE
WELL BELOW NORMAL AS ARCTIC HIGH WILL SETTLE IN OVER THE AREA.

&&

.AVIATION...
LOW LEVEL SOUTHWEST FLOW BRINGING IN MOISTURE THIS AFTERNOON AND
TONIGHT. 2-3 THOUSAND FT WINDS SOUTHWEST AT 20 KT. WITH TEMPS IN THE
MID 70S THIS AFTERNOON...SOME WIND GUSTS TO NEAR 20 KT MAKING TO THE
SURFACE. LAKE WIND ADVISORY HASNT VERIFIED YET...STILL MARGINAL BUT
WINDS MAY REMAIN AT OR BELOW 20 KT. COLD FRONT WILL APPROACH THE
AREA FROM THE NORTHWEST 00-06Z. SCATTERED SHOWERS DEVELOPING IN THE
NORTHERN CSRA SHOULD SPREAD OVER THE CAE CWA OVERNIGHT. VFR CONDS
EARLY...BRIEFLY IFR-MVFR CONDITIONS IN SHOWERS AND THUNDERSTORMS
UNTIL ABOUT 03-04Z. COLD FRONT MOVES INTO THE CAE CWA AFTER 06Z.
THEN MVFR CIGS/VSBYS IN SHOWERS AND SOME THUNDERSTORMS 06-11Z.
CONDITIONS RIGHT AT UPPER IFR LIMITS MONDAY MORNING WITH ISENTROPIC
LIFT...NORTHEAST SURFACE WINDS 10-15KT AND SHOWERS.
&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

17/17/07
Hazardous weather outlook, Dec 4, 10:45 AM EST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1045 AM EST SUN DEC 4 2005

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
051545-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
1045 AM EST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..

.DAY ONE...TODAY AND TONIGHT
.SEVERE WEATHER...THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER
THE AREA. HOWEVER...THERE REMAINS THE POSSIBILITY OF STRONG
THUNDERSTORMS LATE TONIGHT. SEE SEVERE WEATHER OUTLOOK (PRODUCT ID
CAESPSCAE) ISSUED BY THIS OFFICE AT 1033 AM THIS MORNING.
.LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT ON THE AREA LAKES
FROM 11 AM THIS MORNING THROUGH 5 PM THIS AFTERNOON. SEE LAKE WIND
ADVISORY (PRODUCT ID CAENPWCAE) ISSUED BY THIS OFFICE AT 318 AM
THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 3:18 AM ESTLake Wind AdvisoryCAEBurke, Columbia, Lincoln, McDuffie, Richmond11 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.